MAUDE Adverse Event Report: ABBOTT VASCULAR PROSTAR XL SUTURE-MEDIATED CLOSURE; VESSEL CLOSURE SUTURE

ABBOTT VASCULAR PROSTAR XL SUTURE-MEDIATED CLOSURE; VESSEL CLOSURE SUTURE
Model Number 12322-01
Medical Device Problem Codes Off-Label Use (1494); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical device problem code 1494 - indications for use.The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that this was an arteriotomy closure of the mild right common femoral artery using a prostar xl after a fenestrated endovascular aneurysm repair (fevar) procedure using a 16f sheath.Reportedly, the prostar xl was successfully preflushed.After insertion into the vessel, there was no bleedback from the marker lumen.The device was successfully flushed again and reinserted with no bleedback seen.Two prostyle devices were used to achieve hemostasis.There was no adverse patient sequela and no reported clinically significant delay in the procedure or therapy.No additional information was provided.
 
Additional Manufacturer Narrative
Analysis was performed on the returned device.The reported marker lumen obstruction could not be confirmed as fluid was observed coming out of the marker port while depressing the plunger of the syringe thus indicates the marker lumen and marker port functioned as expected.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.It was reported that this was an arteriotomy closure of the mild right common femoral artery using a prostar xl after a fenestrated endovascular aneurysm repair (fevar) procedure using a 16f sheath.It should be noted that the prostar xl instructions for use (ifu): the prostar xl pvs system is indicated for the percutaneous delivery of sutures for closing the common femoral artery access site and reducing the time to hemostasis and time to ambulation (patient walks ten feet) of patients who have undergone catheterization procedures using 8.5f to 10f sheaths.In this case, the device was not deployed.It is unknown if the sheath size used in the procedure contributed to the reported difficulty.Based on the returned device analysis, the reported marker lumen obstruction could not be confirmed.It is possible that the device orientation (upside-down or side ways) or, the patient calcification may have contributed to the reported difficulty.However, this cannot be conclusively determined.The subsequent treatment appears to be related to procedure circumstance.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling of the device.

Brand Name
PROSTAR XL SUTURE-MEDIATED CLOSURE
Common Device Name
VESSEL CLOSURE SUTURE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16285788
Report Number2024168-2023-01093
Device Sequence Number20065966
Product Code MGB
UDI-Device Identifier08717648000621
UDI-Public08717648000621
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P960043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number12322-01
Device Catalogue Number12322-01
Device Lot Number2050341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/13/2023
Supplement Date Received by Manufacturer02/14/2023
Initial Report FDA Received Date02/02/2023
Supplement Report FDA Received Date03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale